MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 240MM ROD; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5 X 240MM ROD; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48552240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported that a patient experienced post-operative fracture of an oasys rod.The patient has been hospitalized.
 
Event or Problem Description
A physician reported that a patient experienced post-operative fracture of an oasys rod.The patient has been hospitalized.Revision surgery has occurred.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per oasys surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials, which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors, which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Exact cause could not be determined due to lack of information.Potential causes include: fatigue overload, non fusion, patient fall or excess post-op activity.

Brand Name
OASYS 3.5 X 240MM ROD
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10478542
Report Number0009617544-2020-00144
Device Sequence Number3003628
Product Code NKG
UDI-Device Identifier04546540371652
UDI-Public04546540371652
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48552240
Device Catalogue Number48552240
Device Lot NumberZG8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight90